MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS IH-CELL A1 & B; IH-CELL A1 & B; 2X10 ML

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS IH-CELL A1 & B; IH-CELL A1 & B; 2X10 ML
Catalog Number 814010100
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported a false negative result of a patient with the ih-cell b of ih-cell a1&b on ih-1000.The customer did not provide the complaint sample for investigational testing.Therefore, our quality control laboratory tested their retention sample of the supposedly defective lot with different donor samples on ih-1000.All positive and negative reactions were correct.We did not observe any false negative reactions.The customer provided the patient sample for investigational testing.The investigation in our quality control laboratory is still ongoing.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported a false negative result of a patient sample with the ih-cell b of ih-cell a1&b when tested on ih-1000.The customer did not provide the product sample for investigational testing.Therefore our quality control laboratory tested their retention sample of the supposedly defective lot of ih-cell a1&b with different donor samples with focus on blood group a and o on ih-1000.All positive and negative reactions were correct.We did not observe any false negative reaction in the reverse typing.The customer did provide the patient sample that had yielded a false negative reaction.At the time the patient sample arrived on our premised, the lot of ih-cell a1&b the customer had used when obtaining a false negative test result had already expired.Therefore our quality control laboratory tested the patient samplet with the current lot of ih-cell a1&b and could confirm the customer´s finding.The reaction with ih-cell b was false negative.The patient sample was also tested in the tube test and showed a correct positive result with biotestcell b.Furthermore, the current lot of ih-cell a1&b was tested with different donor samples on ih-1000.All positive and negative reactions were correct.The trace files of the affected instrument ih-1000 were checked.They showed that the volume dispensed on the b wells is in the range.The pictures showed the yellow color on the wells, demonstrating that the cells b and serum were correctly mixed on the incubation chamber of the ih card.Based on the investigation the complaint was classified as confirmed - epp: expected product performance.The negative reaction of the patient sample was confirmed, the complaint sample was not available for investigation and the retention sample reacted as expected.It is well known that the gel method is inferior to the tube method for reverse typing.This is since smaller amounts of plasma are pipetted in the gel, shear forces are also at work in the gel method and a greater surface of the red blood cells in the tube method.The sample was from a 77-year-old patient.The instruction for use contains an appropriate note in the section limitation: "decreased abo antibody reactivity may be seen with low titer isoagglutinin antibodies may be caused by disease states, the elderly or infants resulting in false negative reactions." a review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.

Brand Name
REAGENT RED BLOOD CELLS IH-CELL A1 & B
Common Device Name
IH-CELL A1 & B; 2X10 ML
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer (Section G)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM   63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, hessen 63303
GM   63303
MDR Report Key12916033
Report Number9610824-2021-00079
Device Sequence Number17572490
Product Code QHT
UDI-Device Identifier07611969952243
UDI-Public(01)07611969952243(17)211122(10)9138021
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
125208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/22/2021
Device Catalogue Number814010100
Device Lot Number9138021
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2021
Supplement Date Received by Manufacturer11/08/2021
Initial Report FDA Received Date12/02/2021
Supplement Report FDA Received Date01/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-1000, SN (B)(6) ; IH-1000, SN (B)(6) ; IH-CARD ABO/D(DVI-)+REV A1,B, LOT 9129010; IH-CARD ABO/D(DVI-)+REV A1,B, LOT 9129010
Patient SexUnknown